MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number FLOW-20-PULL-SSK-S-T
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instruction for use indicates the following: "a thorough understanding of the technical principles, clinical applications and risk associated with placement and/or removal of a peg tube placement is necessary before using the device." prior to distribution, all flow 20 percutaneous endoscopic gastrostomy set - pull are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a procedure, the physician used a flow 20 percutaneous endoscopic gastrostomy set - pull.As reported from medwatch mw5067337: "involves the portion of the peg tube (the introducer) [silicone feeding tub].The physician had difficulty threading a nylon through the introducer [silicone feeding tube], resulting in aborting the procedure.May have been secondary to user error, but unsure.Manager of endoscopy notified manufacturer." this event was not reported to the manufacturer from the user facility, as indicated in the medwatch.
 
Additional Manufacturer Narrative
An initial emdr was submitted on 2/23/2017 based on the following information: "during a procedure, the physician used a flow 20 percutaneous endoscopic gastrostomy set - pull.As reported from medwatch mw5067337: involves the portion of the peg tube (the introducer) [silicone feeding tub].The physician had difficulty threading a nylon through the introducer [silicone feeding tube], resulting in aborting the procedure.May have been secondary to user error, but unsure.Manager of endoscopy notified manufacturer.This event was not reported to the manufacturer from the user facility, as indicated in the medwatch.The medwatch report states contradictory information that hospitalization and a serious injury occurred due to this event, but that there was not an adverse event." additional information was provided from the user facility on 2/23/2017 and 3/9/2017 that there was no serious injury and a section of the device did not remain inside the patient body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Based on this information, this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This additional information follow up report is being submitted to cancel the initial report submitted relating to this event.Please reference the additional manufacturer narrative notes for this justification.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6354799
Report Number1037905-2017-00074
Device Sequence Number1002401
Product Code KNT
UDI-Device Identifier00827002564039
UDI-Public(01)00827002564039(17)171207(10)W3804935
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
Report Date (Section F) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFLOW-20-PULL-SSK-S-T
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/11/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Date Report Sent to FDA01/17/2017